MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 35; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 35; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H7493932800350
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The target lesion was located in the right iliac vein.An opticross 35 imaging catheter was chosen for ultrasound examination of the target lesion.During the procedure, while advancing the catheter over the guidewire, the back end of the wire punctured through the sidewall of the catheter.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed sheath was damaged.Microscopic inspection revealed that the sheath was perforated and has a hole.The reported issue of guidewire stuck was confirmed.The hole was observed under magnification crossing the guidewire lumen into the surface of the sheath, and it was noticed that the surface of the material shows evidence of tearing forces related to a puncture cause by tension.Based on the direction of the tear, the force was applied from the inside of the lumen.The reported issue was confirmed.
 
Event or Problem Description
It was reported that a catheter issue occurred.The stenosed target lesion was located in the right iliac vein.An opticross 35 imaging catheter was chosen for ultrasound examination of the target lesion.During the procedure, while advancing the catheter over the wire, the back end of the guidewire punctured through the sidewall of the catheter.The procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
OPTICROSS 35
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19766513
Report Number2124215-2024-40806
Device Sequence Number12917822
Product Code OBJ
UDI-Device Identifier08714729984542
UDI-Public08714729984542
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K200733
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberH7493932800350
Device Catalogue NumberH7493932800350
Device Lot Number0034106983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite